Alert archive / Illinois / Flash Flood Warnings in 2017
Flash Flood Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 30, 2017, 9:16 AM CDT for 7 counties in Illinois. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2017, 9:16 AM CDT (14:16 UTC)
- Expired
- Apr 30, 2017, 5:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Edwards County, IL, Hamilton County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 50 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 11:06 AM CDT | HEAVY RAIN 2.42 | Mount Vernon, IL | 24 HOUR TOTAL ENDING AT 700 AM |
| Apr 30, 11:06 AM CDT | HEAVY RAIN 3 | 3 Se Coulterville, IL | 24 HOUR TOTAL ENDING AT 700 AM |
| Apr 30, 11:40 AM CDT | FLOOD | Crossville, IL | CREEK IN CROSSVILLE QUICKLY BEGINNING TO OVERTOP ITS BANKS. |
| Apr 30, 4:11 PM CDT | HEAVY RAIN 4.8 | 3 S Dix, IL | RAINFALL COLLECTED FROM FRIDAY AFTERNOON UNTIL PRESENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WGUS53 KPAH 301416
FFWPAH
ILC047-065-081-145-185-191-193-301815-
/O.NEW.KPAH.FF.W.0023.170430T1416Z-170430T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
916 AM CDT SUN APR 30 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Northern Perry County in south central Illinois...
White County in southeastern Illinois...
Wayne County in south central Illinois...
Wabash County in southeastern Illinois...
Jefferson County in south central Illinois...
Edwards County in southeastern Illinois...
Northern Hamilton County in south central Illinois...
* Until 115 PM CDT
* At 915 AM CDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. 5 miles southwest of
Mount Vernon...spotters report creeks and streams starting to come
out of their banks, with 4.3 inches having fallen overnight, and
at least another inch coming soon. As a result, Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Mount Vernon, Mount Carmel, Pinckneyville, Carmi, Fairfield,
Albion, Grayville, Lancaster, Norris City, Wayne City, West Salem,
New Harmony, Crossville, Woodlawn, Bluford, Cisne, Tamaroa,
Enfield, Parkersburg and Ina.
LAT...LON 3857 8765 3851 8765 3847 8775 3828 8784
3830 8793 3824 8797 3826 8799 3816 8791
3807 8797 3805 8804 3790 8803 3791 8838
3818 8837 3804 8960 3822 8959 3821 8915
3847 8915 3847 8870 3861 8869
$$1 follow-up statement
979
WGUS53 KPAH 301735
FFWPAH
ILC047-065-081-145-185-191-193-302245-
/O.EXT.KPAH.FF.W.0023.000000T0000Z-170430T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1235 PM CDT SUN APR 30 2017
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Northern Perry County in south central Illinois...
White County in southeastern Illinois...
Wayne County in south central Illinois...
Wabash County in southeastern Illinois...
Jefferson County in south central Illinois...
Edwards County in southeastern Illinois...
Northern Hamilton County in south central Illinois...
* Until 545 PM CDT
* At 1234 PM CDT, trained weather spotters reported upwards to 4
inches across portions of the warned area had already fallen.
Spotters also reported creeks and streams still at or above
bankfull in some locations, with numerous reports of flooded
roadways still ongoing. Given continuing rainfall, and a threat of
heavy rain still forecast, the flash flood warning has been
extended through the remainder of the afternoon into the early
evening hours.
* Some locations that will experience flooding include...
Mount Vernon, Mount Carmel, Pinckneyville, Carmi, Fairfield,
Albion, Grayville, Lancaster, Norris City, Wayne City, West Salem,
New Harmony, Crossville, Woodlawn, Bluford, Cisne, Tamaroa,
Enfield, Parkersburg and Ina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3857 8765 3851 8765 3847 8775 3828 8784
3830 8793 3824 8797 3826 8799 3816 8791
3807 8797 3805 8804 3790 8803 3791 8838
3818 8837 3804 8960 3822 8959 3821 8915
3847 8915 3847 8870 3861 8869
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 6:38 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 30, 6:38 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
638 AM CDT Sun Apr 30 2017
.UPDATE...
Updated aviation section for 12z taf issuance
&&
.SHORT TERM...(Today through Tuesday night)
Issued at 400 AM CDT Sun Apr 30 2017
Large MCS over Missouri and Arkansas has spread quickly eastward
at 50 knots into southern IL and western KY early this morning.
This rapid movement was not forecast by any of the models.
Isolated damaging winds along the leading edge have prompted the
issuance of a few warnings overnight. A large area of stratiform
rain has encompassed areas of southeast Missouri and southern
Illinois that have been deluged with 4 to 9 inches over the past
couple days. Therefore, a serious flood situation has evolved. A
record flood crest is predicted on the Current River in the Ozark
foothills, and the river is already within a foot of that record.
Fortunately, today is the final day of the MCS train. A cold front
will sweep east across the region late this afternoon and this
evening. Some showers and isolated storms may linger much of the
night in the Pennyrile region of west Kentucky. Cooler air will
arrive, with lows around 50 tonight. The dry air will hang on
through Tuesday. It will be noticeably cooler Monday, with highs
60 to 65 under lots of wrap-around low clouds beneath the
occluding low to our north. Temps will rebound into the 70's on
Tuesday as plenty of sun returns.
.LONG TERM...(Wednesday through Saturday)
Issued at 400 AM CDT Sun Apr 30 2017
Another storm system will affect our region on Wednesday and
Wednesday night. Rainfall amounts should not compare to the
excessive amounts over the past couple of days. However, they will
be hydrologically significant. WPC guidance for Wednesday and
Thursday indicates storm totals of 1 to 2 inches. It appears we
will be on the cool and stable side of this low, which will track
eastward across Tennessee. Although some isolated elevated
convection is possible, there is not expected to be a repeat of
MCS activity, which often dumps prolific rainfall amounts on our
region. Highs may end up below model guidance if widespread rain
materializes. At this time, the forecast calls for highs mainly in
the 60's both days.
Friday into Saturday, mainly dry conditions are expected as the
low tracks away from our region. However, some lingering isolated
showers are possible in the cool and unstable cyclonic flow.
Temperatures will remain cool, although increasing sunshine will
make 70 degrees attainable by Saturday.
&&
.AVIATION...
Issued at 638 AM CDT Sun Apr 30 2017
Main forecast issue is timing the periods of heaviest rain and
thunderstorms today. Radar indicates widespread rain and
thunderstorms extending back into the Ozarks of Missouri and
Arkansas. Movement is more toward the north than the east, which
suggests any improvement will be slow to occur today. In fact,
periods of ifr appear increasingly likely. The duration and timing
of ifr conditions is not certain enough to include in tafs at this
time. Winds will become gusty from the south today.
Generally improving conditions are expected tonight in the wake of a
cold front. Vfr conditions are expected at all sites. Winds will
shift into the southwest tonight as skies clear.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flash Flood Watch through late tonight for MOZ076-086-087-100-
107>112-114.
IN...Flash Flood Watch through late tonight for INZ081-082-085>088.
KY...Flash Flood Watch through late tonight for KYZ001>005-014-018-
019.
&&
SHORT TERM...MY
LONG TERM...MY
AVIATION...MYHazardous weather outlook, Apr 30, 4:40 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 440 AM CDT Sun Apr 30 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-010945- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 440 AM CDT Sun Apr 30 2017 ...Serious flood situation continues to unfold across southeast Missouri and southern Illinois... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Widespread moderate to heavy rainfall amounts are expected again today, which will aggravate ongoing major flooding conditions across southeast Missouri and southern Illinois. A Flash Flood Watch remains in effect through late tonight for southeast Missouri, southern Illinois, southwest Indiana, and several counties in western Kentucky that border those states. Please refer to the Flash Flood Watch for more details. There is also a slight risk of severe thunderstorms today into this evening. The primary hazard will be isolated damaging winds. A brief tornado or two is possible, along with isolated large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday Widespread rainfall is expected Wednesday into Thursday. At this time, rainfall totals are forecast to average one to two inches. This rainfall will likely slow the recession of floodwaters from this weekends very heavy rain. Isolated thunderstorms are also possible with this system, but they are not expected to be severe. However, thunderstorms could produce locally heavy rainfall that might produce flash flooding given the saturated ground in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today or early tonight for thunderstorms. Spotters are requested to report any flooding conditions or excessive rainfall amounts. York
In the hours before
Local storm report, Apr 30, 7:19 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM FLOOD JOHNSTON CITY 37.82N 88.93W
04/30/2017 WILLIAMSON IL LAW ENFORCEMENT
HIGHWAY 37 IS CLOSED SOUTH OF TOWN. IN ADDITION A COUPLE
OF COUNTY ROADS ARE STILL CLOSED DUE TO HIGH WATER.
&&
DRSLocal storm report, Apr 30, 7:23 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM FLOOD DU QUOIN 38.00N 89.24W
04/30/2017 PERRY IL LAW ENFORCEMENT
EAST PARK STREET ROAD IS CLOSED FROM EAST OF DU QUOIN TO
THE FRANKLIN COUNTY LINE. IN ADDITION A PORTION OF KIMMEL
ROAD IS CLOSED JUST EAST OF HIGHWAY 51 APPROXIMATELY 3
MILES NORTH OF DU QUOIN.
&&
DRSLocal storm report, Apr 30, 7:42 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
742 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN JACKSON 37.38N 89.65W
04/30/2017 M3.92 INCH CAPE GIRARDEAU MO CO-OP OBSERVER
SINCE 7 AM SATURDAY MORNING.
&&
DLLLocal storm report, Apr 30, 7:45 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
745 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 7 W POPLAR BLUFF 36.76N 90.53W
04/30/2017 BUTLER MO LAW ENFORCEMENT
KANE CREEK HAS FLOODED AND RESULTED IN SWIFTLY FLOWING
WATER OVER A PORTION OF M HIGHWAY NEAR STRINGTOWN.
&&
DRSLocal storm report, Apr 30, 8:34 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SIKESTON 36.88N 89.58W
04/30/2017 M2.40 INCH SCOTT MO CO-OP OBSERVER
SINCE 7 AM SATURDAY MORNING
&&
DLLLocal storm report, Apr 30, 9:15 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
915 AM CDT SUN APR 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 5 SW MOUNT VERNON 38.27N 88.98W
04/30/2017 M4.30 INCH JEFFERSON IL TRAINED SPOTTER
MEASURED 4.3 INCHES OF RAIN OVERNIGHT.
&&
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:04 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Johnson, Perry, Union, Williamson | 12 hr |
| Apr 29, 8:02 PM CDT | Flash Flood Warning | PAH | Alexander | 12 hr |
| Apr 29, 8:31 PM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Hardin, Pope, Saline, White | 4 hr |
| Apr 29, 9:50 PM CDT | Flash Flood Warning | PAH | Alexander, Johnson, Pulaski, Union | 3 hr |
| Apr 30, 12:59 AM CDT | Flash Flood Warning | PAH | Gallatin, Hamilton, Hardin, Pope, Saline, White | 6 hr |
| Apr 30, 3:21 AM CDT | Severe Thunderstorm Warning | PAH | Alexander, Jackson, Pulaski, Union | 24 min |
| Apr 30, 3:34 AM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope, Pulaski | 22 min |
| Apr 30, 6:52 AM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Hamilton, Jackson, Johnson, Perry and 3 more | 11 hr |
| Apr 30, 6:59 AM CDT | Flash Flood Warning | PAH | Jackson | 11 hr |
| Apr 30, 9:04 AM CDT | Areal Flood Advisory | PAH | Alexander, Johnson, Massac, Pope, Pulaski | 4 hr |
| Apr 30, 10:41 AM CDT | Flash Flood Warning | PAH | Hardin, Johnson, Massac, Pope, Saline | 8 hr |
| Apr 30, 11:52 AM CDT | Flash Flood Warning | PAH | Gallatin, Hardin | 3 hr |
| Apr 30, 1:25 PM CDT | Special Weather Statement | PAH | Massac, Pulaski | 35 min |
| Apr 30, 1:33 PM CDT | River Flood Warning | PAH | Massac, Pope | 17 days |
| Apr 30, 3:03 PM CDT | Areal Flood Advisory | PAH | Gallatin | 3 hr |
| Apr 30, 5:31 PM CDT | Areal Flood Warning | PAH | Jackson | 12 hr |
| Apr 30, 5:40 PM CDT | Areal Flood Warning | PAH | Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry and 5 more | 12 hr |
| Apr 30, 5:47 PM CDT | Areal Flood Warning | PAH | Johnson, Massac, Pope, Union | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.